Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 89, NWS Amarillo, TX

October 11, 2011Gray County, Roberts County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Oct 11, 2011, 6:13 PM CDT for Gray County, Roberts County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2011, 6:13 PM CDT (23:13 UTC)
Expired
Oct 11, 2011, 7:15 PM CDT
In force
62 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Gray County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 6:15 PM CDTHAIL 0.882 E Pampa, TXREPORT OF NICKEL SIZE HAIL FALLING EAST OF PAMPA
Oct 11, 6:40 PM CDTHAIL 2.75Lefors, TXBASEBALL SIZE HAIL REPORTED AT GAS STATION IN LEFORS. REPORT OF DAMAGED WINDSHIELDS FROM THE VERY LARGE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WUUS54 KAMA 112313
SVRAMA
TXC179-393-120015-
/O.NEW.KAMA.SV.W.0089.111011T2313Z-111012T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
613 PM CDT TUE OCT 11 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
  SOUTH CENTRAL ROBERTS COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 715 PM CDT

* AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR PAMPA...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...
  LEFORS...
  CODMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3576 10067 3538 10063 3541 10102 3564 10104
TIME...MOT...LOC 2313Z 264DEG 11KT 3552 10093

$$

JOHNSON
2 follow-up statements
547 
WWUS54 KAMA 112327
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
627 PM CDT TUE OCT 11 2011

TXC179-393-120015-
/O.CON.KAMA.SV.W.0089.000000T0000Z-111012T0015Z/
GRAY TX-ROBERTS TX-
627 PM CDT TUE OCT 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTH CENTRAL ROBERTS AND NORTHERN GRAY COUNTIES...

AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED SOUTHEAST OF PAMPA...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CODMAN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3562 10098 3572 10067 3538 10063 3541 10096
TIME...MOT...LOC 2327Z 297DEG 13KT 3550 10087

$$

JOHNSON
001 
WWUS54 KAMA 112337
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT TUE OCT 11 2011

TXC393-112347-
/O.CAN.KAMA.SV.W.0089.000000T0000Z-111012T0015Z/
ROBERTS TX-
637 PM CDT TUE OCT 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROBERTS COUNTY
IS CANCELLED...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED 
OUT OF THE REGION. THEREFORE THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

LAT...LON 3556 10092 3560 10066 3538 10063 3541 10095
TIME...MOT...LOC 2337Z 297DEG 13KT 3548 10083

$$

TXC179-120015-
/O.CON.KAMA.SV.W.0089.000000T0000Z-111012T0015Z/
GRAY TX-
637 PM CDT TUE OCT 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL GRAY COUNTY...

AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LEFORS...OR ABOUT 8 MILES SOUTHEAST OF PAMPA...MOVING
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3556 10092 3560 10066 3538 10063 3541 10095
TIME...MOT...LOC 2337Z 297DEG 13KT 3548 10083

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 5:38 PM CDT, 35 minutes earlier.

Area forecast discussion, Oct 11, 5:38 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT TUE OCT 11 2011

...SEVERE THUNDERSTORMS POSSIBLE THROUGH 1 AM CDT TONIGHT MAINLY
EAST OF A GUYMON TO AMARILLO LINE...

.UPDATE...
UPDATED THE HWO TO INCLUDE SEVERE WORDING OVER MAINLY THE EAST HALF
OF THE PANHANDLES.

&&

.DISCUSSION...
SEVERE THUNDERSTORM POTENTIAL IS INCREASING OVER THE EAST HALF OF THE
PANHANDLES.

LATEST RADAR IMAGERY SUGGESTED A FEW STORMS DEVELOPING ON A SURFACE
TROUGH/DRYLINE FROM NEAR PERRYTON TO PANHANDLE TO CLAUDE. THINK THESE
STORMS WILL INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT FEW
HOURS AS THEY MOVE EAST INTO A MODERATELY UNSTABLE AIRMASS WITH
MLCAPE 500-1100 J/KG. 0-6 KM BULK SHEAR VALUES WILL INCREASE TO
35-50 KTS OVER THE NEXT FEW HOURS...ESPECIALLY AS SURFACE WINDS BACK
TO THE SSE EAST OF THE TROUGH/DRYLINE. BELIEVE STORM COVERAGE AND
INTENSITY MAY PEAK AROUND OR JUST AFTER SUNSET.

MID LEVEL SHORT WAVE/LOW PRESSURE DISTURBANCE NEAR THE LINE
MENTIONED IN THE PARAGRAPH ABOVE WILL QUICKLY MOVE EAST OVER THE NEXT
FEW HOURS...AND WILL LIKELY OUTRUN THE SURFACE TROUGH/DRYLINE...WHICH
MAY REDUCE THE AMOUNT OF LIFT OVER THE AREA. THUS...NOT CONFIDENT
ABOUT THE AMOUNT AND COVERAGE OF SEVERE STORMS.

LARGE HAIL IS THE PRIMARY HAZARD WITH ANY SEVERE STORMS DUE TO STEEP
MID LEVEL LAPSE RATES AROUND 8 C/KM...WET BULB ZERO HEIGHTS AROUND
10500 FT MSL...AND COLD AIR ALOFT WITH 500 MB AROUND -15C. DAMAGING
WINDS UP TO 60 MPH ARE POSSIBLE AS WELL. CANNOT COMPLETELY RULE OUT A
TORNADO DUE TO 0-3 KM SRH 150-200 M2/S2 AND LCL HEIGHTS 1500-2000 M
OVER THE EAST PANHANDLES WHERE SURFACE DEWPOINT DEPRESSIONS ARE ONLY
15 TO 20F.

STORMS WILL LIKELY BEGIN TO WEAKEN AFTER 9 PM CDT AND MOVE MAINLY
EAST OF THE AREA BY 1 AM CDT.

MBS

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT TUE OCT 11 2011/

DISCUSSION...
1200 UTC UPPER AIR ANALYSIS AT 250 MB INDICATED A ZONAL 100-KT
SUBTROPICAL JET ORIENTED FROM NORTHERN MEXICO INTO SOUTH TEXAS.
MEANWHILE...A MUCH STRONGER 135-KT POLAR JET WAS ENTERING THE
PACIFIC NORTHWEST COAST. 500 MB ANALYSIS INDICATED BROAD TROUGHING
EXTENDING FROM THE ROCKIES INTO THE WESTERN HIGH PLAINS WITH A STOUT
RIDGE EXTENDING FROM THE NORTHWEST ATLANTIC INTO ONTARIO. A SECOND
TROUGH WAS EJECTING INTO THE PACIFIC NORTHWEST WITH MID-LEVEL
RIDGING BUILDING ACROSS MUCH OF THE DESERT SOUTHWEST. ONE DISTINCT
SHORTWAVE TROUGH WAS EVIDENT FROM CENTRAL COLORADO TO CENTRAL NEW
MEXICO WITH 500 MB TEMPERATURES OF -16 C AT DENVER AND GRAND
JUNCTION. BASED ON WATER VAPOR IMAGERY AND WIND PROFILER DATA...THIS
TROUGH IS NOW LOCATED ACROSS THE WESTERN PANHANDLES. RELATIVELY WEAK
W/SW FLOW /LESS THAN 25 KT/ AT 700 MB WAS PREVALENT AHEAD OF THE
AFOREMENTIONED SHORTWAVE TROUGH AND WAS CONTRIBUTING TO A SEMBLANCE
OF AN ELEVATED MIXED LAYER EVIDENT ON REGIONAL RAOBS. DEEP W/SW FLOW
ALOFT HAS LED TO A DEEPENING SURFACE TROUGH LOCATED FROM JUST OF
BEAVER TO NEAR HEREFORD. A COLD FRONT IS ALSO CURRENTLY LOCATED FROM
WESTERN KANSAS INTO EASTERN COLORADO.

THROUGH TONIGHT: AHEAD OF THE AFOREMENTIONED SURFACE
TROUGH...TEMPERATURES HAVE WARMED INTO THE 70S DESPITE ABUNDANT MID-
AND UPPER-LEVEL CLOUD COVER. HOWEVER...THE CLOUD COVER HAS PREVENTED
MOST AREAS FROM REACHING THEIR CONVECTIVE TEMPERATURES THUS FAR. DEW
POINTS HAVE REMAINED IN THE 50S BUT ARE BEGINNING TO DECREASE AS THE
SURFACE TROUGH PROGRESSES EASTWARD. COLDER TEMPERATURES ALOFT
ASSOCIATED WITH THE APPROACHING SHORTWAVE TROUGH ARE STEEPENING
700-500 MB LAPSE RATES AND ERODING THE MID-LEVEL INVERSION OBSERVED
ON THE 1200 UTC KAMA RAOB. THE JUXTAPOSITION OF THE COLD AIR ALOFT
AND WARM...RELATIVELY MOIST AIR AT THE SURFACE IS CONTRIBUTING TO
WEAK DESTABILIZATION WITH MIXED LAYER CAPE VALUES BETWEEN 500 AND
1000 J/KG AHEAD OF THE SURFACE TROUGH. MIXED LAYER CIN HAS BEEN
REDUCED TO BETWEEN -25 TO -50 J/KG AND ADDITIONAL HEATING SHOULD
FURTHER REDUCE THESE VALUES. SURFACE MOISTURE CONVERGENCE IS
INCREASING ALONG THE SURFACE TROUGH ACROSS THE NORTHEAST PORTION OF
THE FORECAST AREA. IT IS IN THIS AREA THAT TEMPERATURES ARE THE
WARMEST...INSTABILITY IS THE HIGHEST...AND CIN IS DIMINISHING THE
FASTEST. THEREFORE...EXPECT CONVECTIVE INITIATION TO OCCUR BETWEEN
5-6 PM WITH STORMS MOVING TO THE EAST-SOUTHEAST. IN FACT...BEGINNING
TO SEE A SMALL CUMULUS FIELD DEVELOP ACROSS ROBERTS COUNTY. AREAS
EAST OF A BEAVER TO AMARILLO LINE STAND THE BEST CHANCE OF STORMS
THROUGH LATE THIS EVENING.

EFFECTIVE BULK SHEAR IS EXPECTED TO BE 25-30 KT THROUGH LATE THIS
AFTERNOON...WHICH MAY TEND TO INITIALLY LIMIT THE ORGANIZATION OF
ANY UPDRAFTS. BY EARLY THIS EVENING...EFFECTIVE BULK SHEAR VALUES ARE
EXPECTED TO INCREASE BETWEEN 35 AND 40 KT...WHICH SHOULD BE MORE
SUPPORTIVE OF ORGANIZED CONVECTION. HOWEVER...WITH NOCTURNAL
COOLING...THE BOUNDARY LAYER WILL BEGIN TO STABILIZE...THEREBY MAKING
CONVECTION ELEVATED. CURRENTLY THINKING THAT THE OVERWHELMING
MAJORITY OF ANY STORMS THAT FORM WILL BE STRONG AS OPPOSED TO
SEVERE...BUT WE CANNOT TOTALLY RULE OUT AN ISOLATED SEVERE STORM. ANY
STORMS THAT DO DEVELOP BEFORE SUNSET WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND GUSTY WINDS UP TO 50 MPH. AFTER SUNSET...IT WILL BE
DIFFICULT FOR ANY STRONG WINDS TO PENETRATE THE NOCTURNAL
INVERSION...SO THEREFORE...WE THINK SMALL HAIL WILL BE THE MAIN
HAZARD. EXPECT CONVECTION TO EXIT THE SOUTHEAST PORTION OF THE
FORECAST AREA BY MIDNIGHT EVEN THOUGH THE NAM AND GFS WANT TO LINGER
PRECIPITATION JUST AFTER MIDNIGHT. THE FRONT CURRENTLY ACROSS
COLORADO SHOULD CLEAR THE ENTIRE AREA BY SUNRISE WITH COOLER AND
DRIER AIR FILTERING INTO THE AREA. SOME SHALLOW MOISTURE MAY POOL
ALONG THE FRONT AND CONTRIBUTE TO A LOW STRATUS DECK ACROSS MAINLY
THE EASTERN HALF OF THE PANHANDLES.

WEDNESDAY-WEDNESDAY NIGHT: DRY NORTHWEST FLOW ALOFT WILL PREVAIL
ACROSS THE REGION WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES
EXPECTED. HIGHS WILL BE IN THE LOWER 70S ACROSS THE NORTHWEST AND
NEAR 80 IN THE SOUTHEAST. BREEZY NORTHERLY WINDS ARE EXPECTED LATE IN
THE MORNING AND CONTINUING INTO THE MID-AFTERNOON HOURS AS A CORE OF
LOW-/MID-LEVEL WINDS SWINGS ACROSS THE AREA. SUBSIDENCE ASSOCIATED
WITH LOW-LEVEL COLD AIR ADVECTION MAY ACTUALLY ENHANCE THE SPEED OF
THE WINDS. PRESSURE GRADIENT RELAXES BY THE LATE AFTERNOON HOURS AND
WINDS SHOULD BEGIN TO SUBSIDE. RELATIVELY CLEAR SKIES...LIGHT
WINDS...AND DRY AIR WILL CREATE GOOD RADIATIONAL COOLING CONDITIONS.
MET GUIDANCE IS INDICATING LOWS IN THE MID 30S ACROSS THE FAR WESTERN
OKLAHOMA PANHANDLE. NOT QUITE READY TO GO THAT LOW JUST YET...BUT IT
WOULD NOT BE A SURPRISE IF SOME OF THE COOLER LOCATIONS DO DROP INTO
THE MID AND UPPER 30S.

THURSDAY-SATURDAY NIGHT: NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES
AND DRY CONDITIONS ARE EXPECTED DURING THIS TIME FRAME. AS SURFACE
HIGH PRESSURE SHIFTS TO THE EAST ON THURSDAY...WINDS WILL VEER BACK
TO A SOUTHERLY DIRECTION. MAY SEE A FEW HIGH CLOUDS ACROSS THE
NORTHEAST IN ADVANCE OF A FAST MOVING 500 MB SHORTWAVE TROUGH. HEIGHT
FALLS AND WEAK COOLING IN THE LOW/MID-LEVELS SHOULD KEEP HIGH
TEMPERATURES IN THE 70S AT MOST LOCATIONS. A BACKDOOR FRONT WILL
ENTER THE NORTHERN PORTION OF THE FORECAST AREA FRIDAY MORNING AND
MOVE SOUTH OF THE AREA BY FRIDAY AFTERNOON. THE WARMEST TEMPERATURES
WILL BE ACROSS THE SOUTH WHERE COLD AIR ADVECTION WILL BE SLIGHTLY
DELAYED. HEIGHTS ARE EXPECTED TO RISE BY SATURDAY AS FLAT UPPER-LEVEL
RIDGING BUILDS INTO THE BIG BEND OF TEXAS. SW FLOW ALOFT WILL PROMOTE
THE DEVELOPMENT OF A LEE SIDE SURFACE TROUGH...ALLOWING THE FRONT TO
LIFT INTO KANSAS DURING THE DAY WITH HIGHS REBOUNDING INTO THE 80S
FOR MOST LOCATIONS.

SUNDAY-TUESDAY: A FAST MOVING SHORTWAVE TROUGH ACROSS THE NORTHERN
PLAINS WILL SEND A WEAK COLD FRONT THROUGH THE AREA SUNDAY EVENING.
AHEAD OF THE FRONT...IT WILL BE BREEZY AND WARM...ESPECIALLY ACROSS
THE TEXAS PANHANDLE. THIS FRONT WILL HAVE NO MOISTURE TO WORK WITH SO
KEPT THE FORECAST DRY. A MUCH STRONGER SHORTWAVE TROUGH WILL DIVE
SOUTHEAST OUT OF THE NORTHERN ROCKIES MONDAY NIGHT. THIS WILL PUSH A
MUCH STRONGER COLD FRONT THROUGH THE PANHANDLES LATE MONDAY NIGHT OR
EARLY TUESDAY MORNING. THE STRENGTH OF THE SURFACE HIGH AND PRESSURE
GRADIENT BEHIND THE FRONT SHOULD ALLOW FOR STRONG NORTHERLY WINDS TO
DEVELOP ON TUESDAY. MOISTURE RETURN LOOKS MEAGER AHEAD OF THIS
FRONT...SO EXPECTING ANOTHER DRY FRONTAL PASSAGE. LOW-LEVEL COLD AIR
ADVECTION WILL LIKELY KEEP HIGHS WELL BELOW NORMAL ON TUESDAY. WENT
BELOW MEX GUIDANCE BUT THIS MAY NOT BE COLD ENOUGH. WE COULD EVEN BE
LOOKING AT THE FIRST FROST POTENTIAL OF THE SEASON WEDNESDAY MORNING.

JACKSON

FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR 20 PERCENT ACROSS THE
NORTHWEST HALF OF THE PANHANDLES ON WEDNESDAY. 20 FOOT WINDS IN THIS
AREA WILL BE FROM THE NORTH WITH SPEEDS BETWEEN 15 AND 20 MPH.
THEREFORE...ISOLATED POCKETS OF NEAR ELEVATED FIRE WEATHER CONDITIONS
COULD DEVELOP DURING THE AFTERNOON...MAINLY NORTH OF A LINE FROM BOYS
RANCH TO BEAVER. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20
PERCENT ON THURSDAY WITH 20 FOOT WINDS BETWEEN 10 AND 15 MPH.
THEREFORE...NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED THURSDAY. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED FRIDAY THROUGH TUESDAY AS EITHER MINIMUM RELATIVE
HUMIDITY VALUES WILL BE TOO HIGH AND/OR 20 FOOT WINDS WILL REMAIN
BELOW 15 MPH.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/17
Hazardous weather outlook, Oct 11, 5:18 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
518 PM CDT TUE OCT 11 2011

OKZ001>003-TXZ001>020-121100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
518 PM CDT TUE OCT 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 1 AM CDT
ACROSS THE EASTERN OKLAHOMA AND THE CENTRAL AND EASTERN TEXAS
PANHANDLES. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS IS THE MAIN
HAZARD...THOUGH DAMAGING WIND GUSTS UP TO 60 MPH ARE POSSIBLE
AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 1 AM CDT TONIGHT EAST OF A
GUYMON TO AMARILLO TO CANYON LINE.

MBS

In the hours before

Special weather statement, Oct 11, 5:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
542 PM CDT TUE OCT 11 2011

TXZ004-005-112315-
LIPSCOMB TX-OCHILTREE TX-
542 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR OCHILTREE AND
LIPSCOMB COUNTIES.

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WOLF CREEK
PARK...OR ABOUT 18 MILES SOUTH OF PERRYTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Local storm report, Oct 11, 5:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             1 W PAMPA               35.55N 100.98W
10/11/2011  M0.75 INCH       GRAY               TX   NWS EMPLOYEE

&&

EVENT NUMBER AMA1100413

KJS
Local storm report, Oct 11, 5:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             PAMPA                   35.55N 100.96W
10/11/2011  M0.88 INCH       GRAY               TX   BROADCAST MEDIA

            REPORT OF STEADY NICKEL SIZE HAIL AT HIGHWAY 152 AND
            PRICE ROAD IN PAMPA.

&&

EVENT NUMBER AMA1100414

KJS
Local storm report, Oct 11, 5:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             PAMPA                   35.55N 100.96W
10/11/2011  M0.88 INCH       GRAY               TX   NWS EMPLOYEE

            LARGE QUANTITY OF UP TO NICKEL SIZE HAIL COVERING THE
            GROUND ON THE WEST SIDE OF PAMPA.

&&

EVENT NUMBER AMA1100415

KJS
Local storm report, Oct 11, 5:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             2 E PAMPA               35.55N 100.93W
10/11/2011  E0.88 INCH       GRAY               TX   PUBLIC

            REPORT OF 10 MINUTES OF HEAVY NICKEL SIZED HAIL FALLING
            EAST OF PAMPA

&&

EVENT NUMBER AMA1100416

FENNER
Local storm report, Oct 11, 6:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             PAMPA                   35.55N 100.96W
10/11/2011  M1.00 INCH       GRAY               TX   CITY OFFICIAL

            HAIL LASTED FOR ABOUT SIX OR SEVEN MINUTES.

&&

EVENT NUMBER AMA1100417

KJS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:38 PM CDTSevere Thunderstorm WarningAMAGray, Roberts37 min
Oct 11, 6:09 PM CDTSevere Thunderstorm WarningAMALipscomb66 min
Oct 11, 6:40 PM CDTTornado WarningAMADonley, Gray, Wheeler35 min
Oct 11, 6:56 PM CDTSevere Thunderstorm WarningAMALipscomb40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.